Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 19, 2025, 9:17 PM CDT for Callahan County, Taylor County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2025, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 19, 2025, 9:45 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Callahan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:52 PM CDT, 2 hours 25 minutes earlier. Its key messages:
- Enhanced risk for severe storms through tonight
- Marginal to Slight risk of excessive rainfall and flash flooding through tonight.
- Dry weather expected early next week, with rain chances returning by mid to late week.
Area forecast discussion, Apr 19, 6:52 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 652 PM CDT Sat Apr 19 2025 ...New AVIATION... .KEY MESSAGES... - Enhanced risk for severe storms through tonight - Marginal to Slight risk of excessive rainfall and flash flooding through tonight. - Dry weather expected early next week, with rain chances returning by mid to late week. && .SHORT TERM... (This evening through Sunday) Issued at 140 PM CDT Sat Apr 19 2025 ...Strong to severe thunderstorms expected this afternoon into tonight... Early this afternoon, a surface cold front remains nearly stationary and extends from near Midland, northeast to just south of Abilene and then into north central Texas. A dryline extended south of the front across West Texas into northern Mexico. Overall thinking has not changed much, with the latest CAMs still showing strong storms developing along and north of the frontal boundary by mid to late afternoon, with additional storms developing near the triple point to our west/southwest by early evening. Other storms are possible in the warm sector south of the front and east of the dryline this afternoon and early evening but should be more isolated. Strong deep layer shear, combined with steep mid level lapse rates will support large to very large hail (2 inches or greater) with any storms that develop. Later this evening, a strong low level jet will develop, which will enhance low level shear and may support a few tornadoes with any surface based storms and those that remain intact along the frontal boundary. By late this evening, additional thunderstorm development is expected to our west, along a Pacific front. These storms are expected to form into a squall line, which will quickly move east across the area overnight. Large hail and damaging winds will be the primary threat, although a tornado or two is also possible. The other concern will be heavy rainfall and some flooding threat. The greatest threat for flooding will be across the Big Country, where training of cells is likely along the front into the evening hours, followed by additional heavy rainfall associated with the squall line late tonight. Showers and storms are expected to end from west to east late tonight, with most of the activity east of the forecast area by daybreak. Easter Sunday looks rather pleasant, as drier air filters into the region, with clearing skies and plenty of sunshine by afternoon. Highs will range from the lower 70s across the Big Country, to the upper 70s along the I-10 corridor. && .LONG TERM... (Sunday night through next Saturday) Issued at 1243 PM CDT Sat Apr 19 2025 ...Chance of thunderstorms each day next week, beginning Tuesday... Winds shift back south Monday, with low level moisture and strong instability returning by Tuesday (GFS Mucape rise into the 2000-3000 J/KG range.) Scattered showers and thunderstorms develop each day, from Tuesday through Thursday, as upper disturbances move over in southwest flow aloft. The dryline itself remains well west of the region in the Permian Basin and against the mountains in West Texas and Eastern New Mexico, but it may be source of storm initiation in the afternoon, with storms moving east and northeast over the region. With fairly strong instability, some storms could be severe. On Thursday night and Friday a weak cold front may move into the region, decreasing instability somewhat, but a few showers and thunderstorms may still develop. Highs will range mainly in the upper 70s to lower 80s with storms and cloud cover next week. The coolest morning will be Monday with lows in the mid and upper 40s, with upper 50s to lower 60s mid and late week. && .AVIATION... (00Z TAFS) Issued at 646 PM CDT Sat Apr 19 2025 Complex of thunderstorms will continue over KABI with IFR visibilities and ceilings due to heavy rainfall and thunderstorms this evening. A second complex/line of storms will be moving west to east over terminals beginning 5-6Z at KABI, KSJT, KSOA and 7Z to 8Z at KBBD and KJCT. Ceilings/visibilities will fall to IFR for 2 to 4 hours while the complex of storms moves through. VFR conditions otherwise return late tonight and early Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 72 50 80 / 90 0 0 0 San Angelo 50 75 48 82 / 90 0 0 0 Junction 54 78 48 83 / 80 10 0 0 Brownwood 54 75 48 82 / 90 10 0 0 Sweetwater 49 72 51 80 / 100 0 0 0 Ozona 51 75 50 82 / 90 0 0 0 Brady 54 74 50 80 / 90 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...04
In the hours before
Local storm report, Apr 19, 6:01 PM CDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
601 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 5 W Robert Lee 31.87N 100.56W
04/19/2025 M1.00 Inch Coke TX Public
Report from mPING: Quarter (1.00 in.).
&&
JWSpecial weather statement, Apr 19, 6:03 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
603 PM CDT Sat Apr 19 2025
TXZ113-114-127-128-192330-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
603 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN...
SOUTHEASTERN JONES...NORTHEASTERN TAYLOR AND SOUTHWESTERN SHACKELFORD
COUNTIES THROUGH 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eula, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Impact, Eula, Dudley, Potosi, Lake Fort Phantom Hill, Us-
283 Near The Callahan-
Shackelford County Line, Hamby, Buffalo Gap, Clyde, Abilene, Baird,
Kirby Lake, and Caps.
This includes Interstate 20 between Mile Markers 283 and 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3214 9968 3230 9990 3275 9959 3249 9916
TIME...MOT...LOC 2303Z 220DEG 30KT 3235 9958
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
POSpecial weather statement, Apr 19, 6:46 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
646 PM CDT Sat Apr 19 2025
TXZ064-065-072-200015-
Tom Green TX-Coke TX-Sterling TX-
646 PM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COKE...SOUTHEASTERN
STERLING AND NORTH CENTRAL TOM GREEN COUNTIES THROUGH 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Us-87 Near The Coke-
Tom Green County Line, or 12 miles southwest of Broome, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Water Valley, Broome, and Us-87 Near The Coke-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3189 10083 3165 10070 3152 10093 3152 10096
3153 10097 3164 10106
TIME...MOT...LOC 2346Z 228DEG 17KT 3162 10096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
POLocal storm report, Apr 19, 8:35 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
835 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Hail Wingate 32.04N 100.11W
04/19/2025 M1.25 Inch Runnels TX Local Official
&&Local storm report, Apr 19, 9:01 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
901 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Hail 4 SW Buffalo Gap 32.24N 99.88W
04/19/2025 E1.00 Inch Taylor TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 19, 9:12 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
912 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Hail 3 SE Buffalo Gap 32.26N 99.79W
04/19/2025 E1.00 Inch Taylor TX Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:08 PM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 3 hr |
| Apr 19, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 61 min |
| Apr 19, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Taylor | 51 min |
| Apr 19, 7:37 PM CDT | Tornado Warning | SJT | Irion | 38 min |
| Apr 19, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 56 min |
| Apr 19, 7:57 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Apr 19, 8:14 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 46 min |
| Apr 19, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Apr 19, 8:29 PM CDT | Tornado Warning | SJT | Irion | 46 min |
| Apr 19, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 64 min |
| Apr 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 58 min |
| Apr 19, 8:50 PM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Taylor | 3 hr |
| Apr 19, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 52 min |
| Apr 19, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 56 min |
| Apr 19, 9:05 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Apr 19, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| Apr 19, 9:35 PM CDT | Tornado Warning | SJT | Tom Green | 25 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 60 min |
| Apr 19, 9:51 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 66 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 65 min |
| Apr 19, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Apr 19, 10:34 PM CDT | Flash Flood Warning | SJT | Runnels | 2 hr |
| Apr 19, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Apr 19, 11:06 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 39 min |
| Apr 19, 11:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 53 min |
| Apr 19, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 50 min |
| Apr 19, 11:37 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 24 min |
| Apr 19, 11:39 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 19, 11:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Menard, Runnels, Schleicher, Tom Green | 52 min |
| Apr 20, 12:07 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 20, 12:10 AM CDT | Special Weather Statement | SJT | Menard, Schleicher, Sutton | 65 min |
| Apr 20, 12:11 AM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Apr 20, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels, Tom Green | 59 min |
| Apr 20, 12:43 AM CDT | Special Weather Statement | SJT | Concho, McCulloch, Menard | 62 min |
| Apr 20, 1:16 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
| Apr 20, 1:21 AM CDT | Special Weather Statement | SJT | Kimble, Mason, Menard | 54 min |
| Apr 20, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 65 min |
| Apr 20, 1:43 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 62 min |
| Apr 20, 1:55 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| Apr 20, 1:57 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
| Apr 20, 2:33 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 57 min |
| Apr 20, 2:58 AM CDT | Special Weather Statement | SJT | San Saba | 62 min |
| Apr 20, 4:10 AM CDT | River Flood Warning | SJT | Tom Green | 5 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.